Get your Health question answered in 3 easy steps

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can i take Amberen along with Plavix?

Answered by
Dr.
Dr. Rahul Tawde

General & Family Physician

Practicing since :1980

Answered : 1 Question

default
Posted on Wed, 27 Aug 2014 in Medicines and Side Effects
Question: can amberen be taken if i am on plavix. i have had 3 TIA's and when younger have had blood clots due to birth control. If not amberen then what can i do to stop or have less hot flashes? They are causing me to be nauseous and have bad headaches.
doctor
Answered by Dr. Rahul Tawde 3 hours later
Brief Answer:
products are not approved by USFDA

Detailed Answer:
Hi, thanks for posting your concern in the HCM.
The products you have been using are some synthetic or natural product which are not approved by US FDA for any treatment related use. If there is a spelling mistake in the name of the drug, please let me know.

You are having Plavix, which is an antiplatelet medication and should be continued as you were having TIA.
Regarding the hot flush problem, I should tell you that this problem is very common in women of your age group (perimenopausal women). This is because of the fluctuating hormone levels during or immediately after menopause.
Hormone replacement therapies are their that may help you out with the problems faced during this period.
Also, anxiety sometimes pose similar problems. Therefore, you should avoid any form of emotional stress and have relaxation session for at least 30 min./day. Anti anxiety medications may be needed if symptoms persist or increases.
I also advice my patients to have escitalopram at a dose of 10 mg/day to get relief from hot flush due to reasons similar to that of yours. However, you should consult your local gynaecologist who will help you out with the hormone replacement therapy, that helps a lot in this period.
You need to have the following tests done-
Fasting plasma glucose, HbA1c, Fasting TSH, Urine R/E, ECG
Furthermore, I should also tell you that, as you were having TIAs, you should strictly maintain dietary restrictions.
A salt restricted (<5g/d) fat restricted high fiber diet should be taken.
If possible exercise or yoga for 30 min./day will help you stay in good health.
Best wishes for your good health.
For any further query please write back.
If you are satisfied with my answer, please close the thread and rate my answer.
Regards,
Dr. Kaushik

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Treatment/Therapy

Recent questions on Stress

doctor1 MD

Hi, i feel weak every day short of breath and have frequent urination. i have been diagnosed with the an abnormal hardening of the left venticle of the heart but that was about six months ago. I did have a stress test done every came back normal. Iv also been under a lot of stress. Can you tell me if you think theirs somthing else that when wrong. thankyou

doctor1 MD

Hi, My wife had a dermoyd cyst removed a few year ago and with it her left ovary. Every since then, she has had a really hard time during her period. Lately, she has experienced a rapid heart rate. She is 23 years old and 105lbs. Generally healthy but she is a smoker. She rarely drinks alcohol and doesn't do any drugs. Her water intake is good as is her diet. She doesn't feel any stress, although, our life is rather stressful. She is anemic and has low blood pressure and her heart rate averages around 100bpm during her period. Is this something we should worry about?

doctor1 MD

Hi, I'm a 32 years old male, i'm a smoker, passing i a high stress period and i have microscopic hematuria (18 by field). Ultrasound showed nothing and cystoscopy showed nothing also. The urologist who did my cystocopy said that i have a very sensitive bladder maybe due to stress. Can stress cause hematuria? and what should i do more?

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring problem, so doctor has prescribed varanadi kashayam. Apart from this, i have short temper problem, so...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my sleep after i sleep abnormal feeling on left while yawning too much tightness on left ear and...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will my thyroid bounce back ?